• A
  • A
  • A
  • ABC
  • ABC
  • ABC
  • А
  • А
  • А
  • А
  • А
Regular version of the site
Of all publications in the section: 2
Sort:
by name
by year
Article
Podolskii V. V. Logical Methods in Computer Science. 2013. Vol. 9. No. 2. P. 1-17.

An integer polynomial p of n variables is called a threshold gate for a Boolean function f of n variables if for all x∈{0,1}n f(x)=1 if and only if p(x) > 0. The weight of a threshold gate is the sum of its absolute values.  In this paper we study how large a weight might be needed if we fix some function and some threshold degree. We prove 2Ω(22n/5) lower bound on this value. The best previous bound was 2Ω(2n/8) (Podolskii, 2009). In addition we present substantially simpler proof of the weaker 2Ω(2n/4) lower bound. This proof is conceptually similar to other proofs of the bounds on weights of nonlinear threshold gates, but avoids a lot of technical details arising in other proofs. We hope that this proof will help to show the ideas behind the construction used to prove these lower bounds.

Added: Oct 20, 2014
Article
Sergey Slavnov. Logical Methods in Computer Science. 2019. Vol. 15. No. 3. P. 1-25.

Pomset logic introduced by Retoré is an extension of linear logic with a self-dual noncommutative connective. The logic is defined by means of proof-nets, rather than a sequent calculus. Later a deep inference system BV was developed with an eye to capturing Pomset logic, but equivalence of system has not been proven up to now. As for a sequent calculus formulation, it has not been known for either of these logics, and there are convincing arguments that such a sequent calculus in the usual sense simply does not exist for them. In an on-going work on semantics we discovered a system similar to Pomset logic, where a noncommutative connective is no longer self-dual. Pomset logic appears as a degeneration, when the class of models is restricted. Motivated by these semantic considerations, we define in the current work a semicommutative multiplicative linear logic}, which is multiplicative linear logic extended with two nonisomorphic noncommutative connectives (not to be confused with very different Abrusci-Ruet noncommutative logic). We develop a syntax of proof-nets and show how this logic degenerates to Pomset logic. However, a more interesting problem than just finding yet another noncommutative logic is to find a sequent calculus for this logic. We introduce decorated sequents, which are sequents equipped with an extra structure of a binary relation of reachability on formulas. We define a decorated sequent calculus for semicommutative logic and prove that it is cut-free, sound and complete. This is adapted to "degenerate" variations, including Pomset logic. Thus, in particular, we give a variant of sequent calculus formulation for Pomset logic, which is one of the key results of the paper.

Added: Oct 23, 2019